Wildfire, Dallam
- When
- August 28, 4:00 PM CST to 7:30 PM CST
- Where
- Dallam forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
burned five hundred and five acres. S.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A large wildfire...which was caused by lightning...burned five hundred and five acres. The wildfire started about four miles east southeast of Texline between U.S. Highway 87 and Farm to Market Road 296 just north of Hester Road. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 28, 1:23 PM CST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 223 PM CDT TUE AUG 28 2007 .DISCUSSION... UPPER LEVEL RIDGE CONTINUES TO BREAK DOWN OVER THE SOUTHERN PLAINS THIS AFTERNOON. THIS WILL ALLOW AN UPPER LEVEL TROUGH TO DIP DOWN ACROSS THE NORTHERN PLAINS. AS THE WESTERLIES CONTINUE TO SAG SOUTHWARD...THIS WILL ALLOW A COLD FRONT TO MOVE SOUTHWARD INTO THE OKLAHOMA PANHANDLE BY LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE COLD FRONT WHICH SHOULD HELP IT ACCELERATE SOUTHWARD. THE FRONT IS THEN EXPECTED TO MOVE SOUTH ACROSS THE TEXAS PANHANDLE DURING THE MORNING ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE ALONG THE FRONT AS IT ENCOUNTERS A MOIST AND UNSTABLE AIR MASS. LOW LEVEL UPSLOPE FLOW DEVELOPS BEHIND THE COLD FRONT WEDNESDAY NIGHT INTO THURSDAY. THE AIR MASS BEHIND THE COLD FRONT WILL BE FAIRLY STABLE...SO HAVE STARTED TO DECREASE THE POPS FROM NORTHEAST TO SOUTHWEST FROM WEDNESDAY NIGHT ON. WE MAY EVEN NOT SEE MUCH MORE THAN A LITTLE DRIZZLE BEYOND WEDNESDAY NIGHT ACTUALLY. FLOW ALOFT ALSO BECOMES MORE NORTHERLY OR EVEN NORTHEASTERLY BEYOND WEDNESDAY NIGHT...SO IT WILL BE TOUGH TO BRING ANY MOUNTAIN CONVECTION THIS WAY AS WELL. UPPER RIDGE BUILDS ACROSS THE SOUTHWEST U.S. THROUGH THE CENTRAL ROCKIES INTO THE NORTHERN PLAINS BY THE END OF THE WEEK WHICH WILL KEEP THE PANHANDLES IN A NORTHEAST FLOW ALOFT. SO...WILL KEEP POPS OUT OF THE FORECAST. THE GFS STILL HINTS AT SOME KIND OF UPPER LEVEL LOW MOVING INTO CENTRAL TEXAS AND POSSIBLY TOWARD OUR DIRECTION BY LATE IN THE WEEKEND INTO LABOR DAY. WILL LEAVE SOME 10 PERCENT POPS FOR NOW...SINCE CONFIDENCE IS NOT VERY HIGH THAT THIS SCENARIO WILL PAN OUT. WENT BELOW THE GFS HIGH TEMPERATURES FOR THURSDAY AND FRIDAY WITH THE POSSIBILITY OF LOW CLOUDS STICKING AROUND. THANKS PUB AND DDC FOR THE COORDINATION. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 85 64 80 62 / 20 40 40 40 20 BEAVER OK 68 86 64 79 59 / 40 40 20 20 5 BOISE CITY OK 64 78 60 76 59 / 60 40 20 20 20 BORGER TX 69 87 65 81 66 / 20 40 40 20 20 BOYS RANCH TX 67 86 65 82 63 / 30 40 40 40 20 CANYON TX 63 85 64 80 58 / 20 40 40 40 30 CLARENDON TX 66 87 66 82 64 / 5 40 40 30 20 DALHART TX 63 82 60 80 59 / 40 40 40 40 20 GUYMON OK 65 82 64 76 61 / 50 40 20 20 10 HEREFORD TX 60 85 64 80 58 / 20 40 40 40 30 LIPSCOMB TX 69 87 64 79 58 / 20 40 20 20 10 PAMPA TX 67 85 65 78 65 / 20 40 40 20 20 SHAMROCK TX 68 89 66 80 63 / 5 40 40 20 20 WELLINGTON TX 68 90 68 83 65 / 5 40 40 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE AUG 28 2007 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES LATE THIS AFTERNOON. BY TONIGHT... THUNDERSTORM DEVELOPMENT SHOULD SPREAD SOUTHWARD ACROSS THE REMAINDER OF THE PANHANDLES. STORMS SHOULD REMAIN BELOW SEVERE STRENGTH AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. THUNDERSTORM DEVELOPMENT IS EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 459 PM CDT TUE AUG 28 2007 OKZ001-282300- CIMARRON OK- 459 PM CDT TUE AUG 28 2007 ...STRONG THUNDERSTORM IN EASTERN CIMARRON COUNTY... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF BOISE CITY MOVING EAST AT 5 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46235.